Health QuestionsCategory: MedicationsHad a problem with haloperidol.  Muslce spasm
Username asked 3 years ago

Now I have taken this medicine plenty of times in the past, but recently I experienced horrid muscle spasms in the cheeks, and neck.  My head felt like it was going to twist all of the way around.
 
I also experienced jaw clenching.
 
Could this have been down to the Haldol?
 
I had to call NHS 24 and go to an after hours practice to get some Diazepam (I’d ran out)
 
Lord knows what I would have done without it!

4 Answers
Username answered 3 years ago

Re: Had a problem with haloperidol.  Muslce spasm
It was the neck spasms that were really scary!  As I’ve said it felt like my neck was going to turn all of the way around.
 
I just haven’t heard of that before, and so far my searches do not confirm it as a side effect.

StrungOutOnLife answered 3 years ago

Re: Had a problem with haloperidol.  Muslce s
Quote from Username on 28. Feb 2006 at 07:26:

It was the neck spasms that were really scary! As I’ve said it felt like my neck was going to turn all of the way around.

I just haven’t heard of that before, and so far my searches do not confirm it as a side effect.

I’d forgotten about this one:
 
Quote:

Haloperidol, which caused adverse effects in 80% of patients, revealed mild or moderate forms of parkinsonism (15%), spasm (15%), rigidity (10%), akathisia (5%), reversible postural hypotension (10%), temporary reduction of the visual field (10%), delayed menstrual flow (5%), xerostomia (10%), excessive sweating (10%) and sialorrhea (10%).

 
[Intensive hospital monitoring of adverse reactions to benzodiazepines and neuroleptic agents]

Username answered 3 years ago

Re: Had a problem with haloperidol.  Muslce spasm
Thanks again strungt out.
 
I know that spasms are a side effect, it is just that I have never heard of anybody experiencing the type of spasm that I had.

StrungOutOnLife answered 3 years ago

Re: Had a problem with haloperidol.  Muslce s
You’re welcome.